Hypoglycemia is a serious and often fatal complication of severe malaria. This condition has been reported in many parts of the world including from Thailand (1983) and from Indonesia by Hoffman (1988) and Harianto (1990). Two main causes that can lead to development of this condition are quinine administration and the severity of the malaria condition itself. A case study is presented about development of prolonged hypoglycemia after quinine administration. A 41 years old male was hospitalized with 4 days history of fever, headache vomiting and icterus. On examination he was found to be in good mental status, had a normal blood pressure, and a body temperature of 40°C. He also had icterus and hepatomegaly. Laboratory examination on admission showed malaria slide positive forRfalciparum ring 30-40, with parasite count of 3% (+) on day I. CBC showed: WBC of 21,700/mm3 and platelet count of 40,000/mm3. Blood chemistry showed glucose level of 77 mm %, serum bilirubin of 29.34 mg % (direct 21.87 mg %) SGOT 31 u/l, SGPT 20 u/l, serum ureum 167 mg %, creatinine of 3.36 mg %, serum Na 123 m Eq/L and K 3.99 Eq/L. Urinalysis was normal except for specific gravity of 1.07. After diagnosis of bilious malaria was confirmed, the patient was given i.v. quinine 500 mg diluted in 500 ml 5% dextrose, infused over 4 hours and repeated every 8 hours. On day IVi.v. quinine was switched to oral preparation of 600 mg given bid and the next day quinine was changed to oral chloroquine. The day after admission (30 hours after quinine administration), blood glucose dropped to 21 mg %, 16-46 mg % on day III, and to less than 10 mg % on day IV. It gradulty returned to normal afterwards. Administration of 10% dextrose and boluses of 40% glucose were able to keep the patient in good clinical condition and prevent death. Malaria slide improved on day III, became negative by day IV and serum bilirubin also decreased on follow up. Hypoglycemia should be expected in severe malaria and intensive management of this condition could prevent death.